MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS, INC ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Anika was notified of this event through an medwatch letter (mw0580767).Event occured in (b)(6) 2018, was reported to the fda in (b)(6) 2018, anika was notified the week of (b)(6) 2018.Type of intervention was not described in the mw letter and the reporter did not provide a method of contact.A follow up for more information cannot be performed on this case due to the lack of contact information.
 
Event or Problem Description
On (b)(6) 2018 (b)(6) pa injected orthovisc to my left knee causing burning pain and blinded pain.Visit to e.R.At (b)(6) hospital because of weakness and pain in left knee got worse overtime.Strength: 30mg/2ml, quantity: 1 each week, 2 injection; frequency: 1 x week consecutive week.Reason for use: arthritis in left knee.Did the problem stop after the person reduce the dose or stopped taking or using the product? no; did the problem return if the person started taking or using the product again? didn't restart.

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC
32 wiggins ave
bedford MA 01730
MDR Report Key8204436
Report Number3007093114-2018-00016
Device Sequence Number13870792
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public10886705023110
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P030019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;